Alert archive / Georgia / Special Weather Statements in 2017

Special Weather Statement, NWS Atlanta, GA

February 7, 2017Dade County, Georgia

NWS Atlanta, GA issued this special weather statement at Feb 7, 2017, 2:31 PM EST for Dade County, Georgia. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 7, 2017, 2:31 PM EST (19:31 UTC)
Expired
Feb 7, 2017, 3:15 PM EST
In force
44 min
Issued by
NWS Atlanta, GA
Wind
40

County Dade County, GA

The radar

The Northeast Alabama radar (KHTX), 70 km from the middle of the area, began a volume at 19:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.5 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2017-02-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2017-02-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 367 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
806 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
367 m²/s²
0-3 km storm-relative helicity
336 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

936 
WWUS82 KFFC 071931
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
231 PM EST TUE FEB 7 2017
 
GAZ001>003-072015-
Catoosa GA-Walker GA-Dade GA-
231 PM EST TUE FEB 7 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CATOOSA...
NORTHWESTERN WALKER AND NORTHERN DADE COUNTIES UNTIL 315 PM EST...

At 227 PM EST...a line of strong thunderstorms was located 
northwest through west of Cole City, moving east at 50 mph.

  HAZARD...Up to 40 mph wind, frequent cloud-to-ground lightning and 
           heavy rain. 

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light, unsecured objects. Heavy rain may cause temporary 
           street flooding especially in poor drainage areas. 

Some locations in the path of these storms include
Ringgold, Trenton, Fort Oglethorpe, Rossville, Chickamauga, Lookout
Mountain, Lakeview, Indian Springs, Graysville, Blue Spring, Cole
City, Wildwood, Fairview, Stephensville, Boynton, Chattanooga
Valley, New England, Morganville, Hooker and East Ridge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3499 8509 3483 8520 3486 8559 3498 8560
TIME...MOT...LOC 1927Z 272DEG 43KT 3523 8542 3505 8566 3492 8603 

WIND...40MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Feb 7, 11:06 AM EST, 3 hours 25 minutes earlier.

Area forecast discussion, Feb 7, 11:06 AM EST, 3 hours 25 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
1106 AM EST Tue Feb 7 2017

.UPDATE...

Low levels clouds have moved further into western GA ahead of the
next storm system. Thunderstorms are tracking across MS and AL
this morning and will continue their eastward track. Still expect
to have showers/thunderstorms arrive this afternoon, trekking
across the area through the evening hours. Some model guidance
hinting at a line segment setting up by later this
afternoon/evening moving through western GA, sinking to the
southeast. Will continue to monitor the incoming model guidance
for better refinement.

26

&&

.PREV DISCUSSION... /Issued 643 AM EST Tue Feb 7 2017/

PREV DISCUSSION... /Issued 326 AM EST Tue Feb 7 2017/

SHORT TERM /Today through Wednesday/...

Rain chances will quickly be on the increase today as an upper level
disturbance moves across the Southeast. Showers and thunderstorms
will develop to our west in association with this system and track
eastward through the day. This activity should push into northwest
Georgia by early afternoon, likely in linear form, and continue
across the remainder of the area through the evening hours. There
will be the potential for some strong to isolated severe
thunderstorms given forecast 0-6 km shear values around 40 knots,
though marginal forecast instability remains a limiting factor. The
main threat in any of the stronger thunderstorms will be strong wind
gusts. The general trend will be for the convection to gradually
weaken by late evening as it treks into eastern portions of the CWA.
Accordingly, the highest risk for isolated severe thunderstorms will
be across western sections of the area, which lines up well with the
slight and marginal risk areas outlined by the Storm Prediction
Center for today.

The bulk of the heavier activity will exit the area by midnight
tonight with some lingering showers possible in its wake. Wednesday
will start drier, though shower and isolated thunderstorm chances
will be on the increase ahead of the main frontal system as it
approaches the area by late Wednesday.

Temperatures during this period will be well above average, with
breezy southwest winds ushering in a warm and moist airmass. High
temperatures both today and Wednesday will warm into the 70s for
much of the area, while overnight lows tonight will only drop into
the 50s, which is actually near the average highs for the date.

RW

LONG TERM /Wednesday Night through Monday/...

The long term period begins with yet another in a series of
shortwaves moving through the Tennessee valley and into the local
area. Surface reflection of this feature will be a low pressure
system off the mid Atlantic coast that will bring an attendant
cold front through Wednesday night. Along and ahead of this
feature will be a line of showers and thunderstorms.

Now depending on what model you believe will determine whether
this will merely be a bkn line of showers and isolated storms or a
solid line of robust thunderstorm activity. GFS is much drier
than the Euro at this point and the NAM12 is the strongest with
the instability. Am leaning at this point toward a stronger
solution and feel we could see another round of strong to severe
storms given brief increase in shear values before system kicks
out.

High pressure will build in across the area and act as the
dominant feature for the remainder of the long term period. Even
at its coldest which should be Thu night into Fri...high is only
sufficient enough to allow for a return to seasonal norms. by the
weekend we will be right back into the upper 60s and lower 70s
across the area. Another weak front will approach early next week
but at this time rain chances only look to be in the low end
chance range at best.

Deese

AVIATION...
12Z Update...
While patchy morning fog may affect some TAF sites other than ATL
through around 14z this morning, VFR ceilings will prevail
through this afternoon before trending toward MVFR with incoming
convection in the 21-23z time frame. Winds will be southwest
through the day increasing to 8-10kts by 14z with gusts to 20kts
becoming more prevalent by around 17z. IFR ceilings are expected
overnight into Wednesday morning.

//ATL Confidence...12Z Update...
Medium confidence on ceilings.
High confidence other elements.

RW

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          71  56  72  49 /  80  80  20  50
Atlanta         69  57  71  47 /  80  80  20  50
Blairsville     64  51  66  40 /  80  80  30  50
Cartersville    67  55  71  44 /  80  70  30  50
Columbus        71  58  73  53 /  80  80  20  50
Gainesville     66  54  69  45 /  80  80  30  50
Macon           74  58  73  55 /  70  80  20  50
Rome            68  55  71  43 /  90  70  30  60
Peachtree City  69  55  71  48 /  80  80  20  50
Vidalia         77  60  75  59 /  40  70  20  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...RW
LONG TERM....Deese
AVIATION...RW
Hazardous weather outlook, Feb 7, 12:39 PM EST, 1 hour 52 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1239 PM EST Tue Feb 7 2017

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-081745-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1239 PM EST Tue Feb 7 2017

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

..A Few Strong Storms Possible This Afternoon and Evening...

A large area of showers and thunderstorms over Alabama was
beginning to move into northwest Georgia. This area will continue
moving east...spreading across all of north and central Georgia
the rest of this afternoon and into the nighttime hours.

A few of these storms could be strong with gusty winds, pea-sized
hail, and frequent lightning. The best area for strong storms is
west of a line from Carrollton to Macon to McRae, and mainly
through 10 PM this evening.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

Another in a series of these storm systems will affect the area
Wednesday evening into Wednesday night. Confidence has increased
that at least a portion of the area could see additional isolated
strong to severe thunderstorm activity with strong winds and hail
as the primary threat.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Special weather statement, Feb 7, 2:31 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
231 PM EST TUE FEB 7 2017

GAZ001>003-072015-
Catoosa GA-Walker GA-Dade GA-
231 PM EST TUE FEB 7 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CATOOSA...
NORTHWESTERN WALKER AND NORTHERN DADE COUNTIES UNTIL 315 PM EST...

At 227 PM EST...a line of strong thunderstorms was located
northwest through west of Cole City, moving east at 50 mph.

  HAZARD...Up to 40 mph wind, frequent cloud-to-ground lightning and
           heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light, unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Ringgold, Trenton, Fort Oglethorpe, Rossville, Chickamauga, Lookout
Mountain, Lakeview, Indian Springs, Graysville, Blue Spring, Cole
City, Wildwood, Fairview, Stephensville, Boynton, Chattanooga
Valley, New England, Morganville, Hooker and East Ridge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3499 8509 3483 8520 3486 8559 3498 8560
TIME...MOT...LOC 1927Z 272DEG 43KT 3523 8542 3505 8566 3492 8603

WIND...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 7, 3:10 PM ESTSpecial Weather StatementFFCCatoosa, Dade50 min
Feb 7, 3:50 PM ESTSevere Thunderstorm WarningFFCChattahoochee, Harris, Marion, Meriwether, Muscogee, Talbot and 1 more40 min
Feb 7, 4:27 PM ESTSevere Thunderstorm WarningFFCChattahoochee, Harris, Marion, Muscogee, Talbot, Taylor48 min
Feb 7, 4:29 PM ESTSevere Thunderstorm WarningFFCHarris, Meriwether, Troup46 min
Feb 7, 4:48 PM ESTSpecial Weather StatementFFCMacon, Marion, Schley, Sumter, Webster42 min
Feb 7, 5:04 PM ESTSpecial Weather StatementFFCTaylor, Upson26 min
Feb 7, 5:08 PM ESTSevere Thunderstorm WarningFFCHarris, Meriwether, Pike, Talbot, Upson37 min
Feb 7, 5:20 PM ESTSevere Thunderstorm WarningFFCMacon25 min
Feb 7, 5:23 PM ESTSpecial Weather StatementFFCSumter37 min
Feb 7, 5:24 PM ESTSevere Thunderstorm WarningFFCBibb, Crawford, Monroe, Taylor, Upson36 min
Feb 7, 5:34 PM ESTSevere Thunderstorm WarningFFCDooly, Sumter41 min
Feb 7, 5:44 PM ESTSevere Thunderstorm WarningFFCCrisp, Dooly, Sumter31 min
Feb 7, 5:47 PM ESTSpecial Weather StatementFFCHouston, Peach43 min
Feb 7, 5:58 PM ESTSpecial Weather StatementFFCJasper, Jones, Monroe32 min
Feb 7, 6:10 PM ESTSevere Thunderstorm WarningFFCCrisp, Dodge, Dooly, Pulaski, Wilcox50 min
Feb 7, 6:19 PM ESTSpecial Weather StatementFFCBaldwin, Bleckley, Twiggs, Wilkinson41 min
Feb 7, 6:52 PM ESTSpecial Weather StatementFFCBaldwin, Bleckley, Hancock, Laurens, Washington, Wilkinson38 min
Feb 7, 6:56 PM ESTSpecial Weather StatementFFCDodge, Telfair, Wilcox49 min

Nearby

Special Weather Statements in Georgia, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.